Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 35, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 23, 2015, 9:30 PM EDT for Barnstable County, Massachusetts. It was in force for 39 min. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2015, 9:30 PM EDT (01:30 UTC)
- Expired
- Jun 23, 2015, 10:09 PM EDT
- In force
- 39 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Barnstable County, MA
The radar
The Boston radar (KBOX), 85 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 9:30 PM EDT | TSTM WND DMG | Falmouth, MA | WIRES DOWN ON RYDALL MOUNT DRIVE |
| Jun 23, 9:30 PM EDT | TSTM WND DMG | Falmouth, MA | WIRES DOWN ON RYDALL MOUNT DRIVE. SEVERAL TREES DOWN ON WOODS HOLE ROAD. |
| Jun 23, 9:32 PM EDT | TSTM WND DMG | East Falmouth, MA | LARGE LIMBS AND WIRES DOWN ON RTE 28 |
| Jun 23, 9:32 PM EDT | TSTM WND DMG | West Falmouth, MA | TREE DOWN ON BLACKSMITH SHOP ROAD |
| Jun 23, 9:32 PM EDT | TSTM WND DMG | West Falmouth, MA | TREE DOWN ON BLACKSMITHSHOP ROAD |
| Jun 23, 9:32 PM EDT | TSTM WND DMG | West Falmouth, MA | TREE DOWN ON BRICK KILM ROAD AND GIFFORD STREET |
| Jun 23, 9:32 PM EDT | TSTM WND DMG | West Falmouth, MA | TREE DOWN ON BRICK KILN ROAD AND GIFFORD STREET |
| Jun 23, 9:35 PM EDT | TSTM WND DMG | Woods Hole, MA | NUMEROUS TREES DOWN ON WOODS HOLE GOLF COURSE. |
| Jun 23, 9:47 PM EDT | TSTM WND DMG | Barnstable, MA | TREE DOWN BLOCKING MAIN STREET AT OLD MILL ROAD |
| Jun 23, 9:48 PM EDT | TSTM WND DMG | Osterville, MA | TREE DOWN ON SEA VIEW AVE |
| Jun 23, 9:48 PM EDT | TSTM WND DMG | Osterville, MA | TREE DOWN OS SEA VIEW AVE |
| Jun 23, 9:50 PM EDT | TSTM WND DMG | Centerville, MA | NUMEROUS TREES DOWN AT PINE AND EILLIOT STREET |
| Jun 23, 9:50 PM EDT | TSTM WND DMG | Centerville, MA | NUMEROUS TREES DOWN AT PINE AND ELLIOTT STREET |
| Jun 23, 9:52 PM EDT | TSTM WND DMG | Falmouth, MA | MULTIPLE LARGE LIMBS DOWN ON SANDWICH ROAD |
| Jun 23, 9:53 PM EDT | TSTM WND DMG | Hyannis, MA | MULTIPLE WIRES DOWN ON RT 28 NEAR ROTARY BLOCKING ROAD |
| Jun 23, 9:53 PM EDT | TSTM WND DMG | Hyannis, MA | MULTIPLE WIRES DOWN ON RTE 28 NEAR ROTARY BLOCKING RAOD |
| Jun 23, 9:53 PM EDT | TSTM WND DMG | Hyannis, MA | NUMEROUS TREES DOWN ON WINTER STREET |
| Jun 23, 9:53 PM EDT | TSTM WND DMG | Hyannis, MA | WIRES DOWN ON SEA STREET |
| Jun 23, 9:53 PM EDT | TSTM WND DMG | Yarmouth, MA | NUMEROUS TREES DOWN |
| Jun 23, 9:53 PM EDT | TSTM WND GST 62 | 2 Ne Hyannis, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 20 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 3:47 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 1.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
510
WUUS51 KBOX 240130
SVRBOX
MAC001-240230-
/O.NEW.KBOX.SV.W.0035.150624T0130Z-150624T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
930 PM EDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARNSTABLE COUNTY IN SOUTHEASTERN MASSACHUSETTS...
* UNTIL 1030 PM EDT
* AT 930 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
BOURNE TO FALMOUTH TO TISBURY TO NEAR GOSNOLD...AND WAS MOVING EAST
AT 40 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
BARNSTABLE...FALMOUTH...BREWSTER...YARMOUTH...SANDWICH...BOURNE...
DENNIS...MASHPEE...HARWICH...CHATHAM...ORLEANS...EASTHAM...
WELLFLEET AND HYANNIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE AREA. WHILE NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY. GO TO A BASEMENT OR
SMALL INTERIOR ROOM OF A STRONG BUILDING.
&&
LAT...LON 4168 6993 4169 6994 4155 6999 4155 7001
4166 6999 4164 7028 4161 7026 4164 7035
4155 7049 4152 7069 4175 7062 4178 7051
4171 7026 4179 7002 4191 7000 4190 7007
4193 6998 4193 6997 4169 6993
TIME...MOT...LOC 0130Z 257DEG 36KT 4170 7063 4162 7062 4147 7062 4143
7081
$$
SIPPRELL3 follow-up statements
517
WWUS51 KBOX 240146
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
946 PM EDT TUE JUN 23 2015
MAC001-240230-
/O.CON.KBOX.SV.W.0035.000000T0000Z-150624T0230Z/
BARNSTABLE MA-
946 PM EDT TUE JUN 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR BARNSTABLE COUNTY...
AT 944 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF SEVERE
THUNDERSTORMS ACROSS THE WESTERN CAPE CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH MOVING EAST ACROSS THE CAPE AT 30 MPH.
IN ADDITION...WITHIN THE LAST 10 MINUTES...NUMEROUS LOCATIONS ACROSS
THE WESTERN CAPE HAVE REPORTED WIND GUSTS OF AROUND 55 TO 65 MPH
INCLUDING WEST FALMOUTH...OTIS AIRFORCE BASE...AND WOODS HOLE.
LOCATIONS IMPACTED INCLUDE...
BARNSTABLE...FALMOUTH...BREWSTER...YARMOUTH...SANDWICH...BOURNE...
DENNIS...MASHPEE...HARWICH...CHATHAM...ORLEANS...EASTHAM...WELLFLEET
AND HYANNIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...MOVE TO A PLACE OF
SAFETY SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4168 6993 4169 6994 4155 6999 4155 7001
4166 6999 4164 7028 4161 7026 4164 7035
4155 7049 4152 7069 4175 7062 4178 7051
4171 7026 4179 7002 4191 7000 4190 7007
4193 6998 4193 6997 4169 6993
TIME...MOT...LOC 0144Z 257DEG 36KT 4170 7063 4162 7062 4147 7062 4143
7081
$$
SIPPRELL939
WWUS51 KBOX 240158
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
958 PM EDT TUE JUN 23 2015
MAC001-240230-
/O.CON.KBOX.SV.W.0035.000000T0000Z-150624T0230Z/
BARNSTABLE MA-
958 PM EDT TUE JUN 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHEASTERN BARNSTABLE COUNTY...
AT 957 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH MOVING EAST AT 35 MPH ACROSS THE EASTERN HALF OF CAPE COD.
IN ADDITION...WITHIN THE LAST 10 MINUTES...HYANNIS AIRPORT REPORTED
A 71 MPH GUST! NUMEROUS REPORTS HAVE BEEN GATHERED WITH THIS STORM
OF WIND GUSTS ON AVERAGE OF AROUND 55 TO 65 MPH. SEEK SHELTER
IMMEDIATELY!
LOCATIONS IMPACTED INCLUDE...
BARNSTABLE...BREWSTER...YARMOUTH...DENNIS...HARWICH...CHATHAM...
ORLEANS...EASTHAM...WELLFLEET AND HYANNIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...MOVE TO A PLACE OF
SAFETY SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4168 6993 4169 6994 4155 6999 4155 7001
4166 6999 4164 7028 4161 7026 4164 7035
4159 7043 4174 7036 4171 7026 4179 7002
4191 7000 4190 7007 4193 6998 4193 6997
4169 6993
TIME...MOT...LOC 0157Z 270DEG 36KT 4170 7063 4162 7062 4147 7062 4143
7081
$$
SIPPRELL991
WWUS51 KBOX 240209
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1009 PM EDT TUE JUN 23 2015
MAC001-240218-
/O.CAN.KBOX.SV.W.0035.000000T0000Z-150624T0230Z/
BARNSTABLE MA-
1009 PM EDT TUE JUN 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARNSTABLE COUNTY
IS CANCELED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN CANCELED.
LAT...LON 4168 6993 4169 6994 4155 6999 4155 7001
4166 6999 4164 7028 4161 7026 4164 7035
4159 7043 4174 7036 4171 7026 4179 7002
4191 7000 4190 7007 4193 6998 4193 6997
4169 6993
TIME...MOT...LOC 0207Z 257DEG 36KT 4170 7063 4162 7062 4147 7062 4143
7081
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:11 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 23, 7:11 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
711 PM EDT TUE JUN 23 2015
.SYNOPSIS...
A TORNADO WATCH IS IN EFFECT FOR SOUTHERN NEW ENGLAND THROUGH 11
PM. CONVECTIVE WEATHER PUSHES OFFSHORE TONIGHT. HIGH PRESSURE
BUILDS INTO THE REGION FOR WEDNESDAY AND THURSDAY...BRINGING
SEASONABLE TEMPERATURES AND A PERIOD OF DRY WEATHER. THE END OF
THE WEEK AND THIS WEEKEND LOOK COOL AND RAINY AT TIMES. DRIER
CONDITIONS SHOULD RETURN EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
*** A TORNADO WATCH REMAINS IN EFFECT FOR ALL OF SOUTHERN NEW
ENGLAND THROUGH 11 PM TONIGHT ***
7 PM UPDATE...
A TORNADO WATCH HAS BEEN ISSUED FOR ALL OF SOUTHERN NEW ENGLAND
THROUGH 11 PM TONIGHT.
ANOTHER ROUND OF SEVERE THUNDERSTORMS HAS MOVED OFFSHORE
HOWEVER...ANOTHER ROUND IS MOVING INTO WESTERN MASSACHUSETTS. THIS
IS WITH THE ACTUAL COLD FRONT AND WILL BE THE LAST OF OUR SEVERE
WEATHER FOR TODAY.
WE STILL HAVE A DECENT AMOUNT OF INSTABILITY...PARTICULARLY ACROSS
NORTHERN MASSACHUSETTS...AND PLENTY OF DEEP LAYER WIND SHEAR.
THEREFORE...EXPECT STORMS WILL CONTINUE TO HAVE SEVERE POTENTIAL.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
TONIGHT...
COLD FRONT WILL SWEEP ACROSS THE REGION SWITCHING THE WINDS TO A
WESTERLY DIRECTION. CLOUD COVER WILL CLEAR OUT ALLOWING FOR
OVERNIGHT LOWS TO DROP INTO THE LOW 60S WITH UPPER 60S IN THE
METRO REGIONS. LOW PROBABILITY OF RADIATIONAL FOG OVERNIGHT THANKS
TO RAINFALL FROM THE AFTERNOON THUNDERSTORMS PROVIDING A MOIST
GROUND AS TEMPS COOL OFF. BEST SHOT WOULD BE IN VALLEYS AND LOW-
LYING AREAS.
WEDNESDAY AND WEDNESDAY NIGHT...BEHIND THE FRONT...EXPECTING
SLIGHTLY COOLER TEMPERATURES AND FAIR WEATHER AS HIGH PRESSURE
BUILDS IN. TEMPERATURES WILL BE IN THE UPPER 70S TO LOWER 80S WITH
LIGHT WINDS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
UPDATED 330 AM
HIGHLIGHTS...
* MAJOR PATTERN CHANGE WITH COOLER AND POSSIBLY UNSETTLED WEATHER
* DRY AND SEASONABLE WEDNESDAY-THURSDAY
* UNSEASONABLY COOL WITH PERIODS OF RAIN POSSIBLE LATE THIS WEEKEND
SYNOPTIC OVERVIEW AND MODEL PREFERENCES...
GOOD MODEL AGREEMENT AMONG ENSEMBLES AND DETERMINISTIC GUIDANCE THAT
CLOSED LOW FORMS OVER SOUTHEAST QUEBEC WED AND THEN INTO THE
MARITIMES THU. THIS SHIFTS THE NORTHERN STREAM JET SOUTH AND WEST OF
NEW ENGLAND...SUPPRESSING SUMMER HEAT AND HUMIDITY FROM ENTERING NEW
ENGLAND. THUS DRY AND SEASONABLE WEATHER HERE ALONG WITH LOWER
HUMIDITY WED AND THU. NORTHERN STREAM ENERGY THEN DIVES INTO THE
BASE OF LONG WAVE TROUGH OVER THE NORTHEAST AND MAY YIELD A PERIOD
OF SHOWERS THU NGT INTO EARLY FRI WITH HIGHEST PROBABILITY ACROSS
CT/RI AND SOUTHEAST MA...ESPECIALLY SOUTH COAST.
BY LATER FRIDAY AND INTO SAT DRY WEATHER RETURNS BEHIND DEPARTING
WAVE BUT LIKELY SHORT LIVED AS LARGE AMPLITUDE RIDGE DEVELOPS OVER
THE PACIFIC NORTHWEST INTO WESTERN CANADA...WHICH INDUCES DOWNSTREAM
TROUGHING OVER THE OH AND TN VALLEYS. THIS IS THE BEGINNING OF A
MAJOR PATTERN CHANGE FOR THE CONUS. AT THE SURFACE THIS SUPPORTS LOW
PRES OVER THE MID ATLC REGION AND LIFTING NORTHEAST TOWARD NEW
ENGLAND LATE THIS WEEKEND. THIS WOULD YIELD A PERIOD OF RAINY AND
CHILLY WEATHER FOR SOUTHERN NEW ENGLAND. GIVEN THE TIME RANGE HERE
SURPRISINGLY THE DETERMINISTIC GUIDANCE IS VERY CLOSE. THUS WILL NOT
DEVIATE MUCH FROM A MODEL BLEND APPROACH THIS FORECAST TIME PERIOD.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH WEDNESDAY NIGHT/...
THROUGH 03Z...MODERATE TO HIGH CONFIDENCE. VFR CONDITIONS WILL
DOMINATE AND MOST SITES SHOULD BE MAINLY DRY. HOWEVER...EXPECT
SCATTERED STRONG TO SEVERE THUNDERSTORMS TO OCCUR ALONG THE COLD
FRONT THIS EVENING. THESE MAY RESULT IN BRIEF IFR TO LIFR
CONDITIONS WITH VERY STRONG WIND GUSTS AND HAIL. IFR CONDITIONS
EXIST ACROSS THE CAPE AND ISLANDS AND WILL CONTINUE UNTIL THE COLD
FRONT SWEEPS THROUGH.
TONIGHT...HIGH CONFIDENCE. CONDITIONS WILL IMPROVE FROM WEST TO
EAST. WINDS WILL SWITCH TO THE WEST.
WEDNESDAY...HIGH CONFIDENCE. VFR.
KBOS TERMINAL...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS. LOWER
CONFIDENCE ON EXACT TIMING OF THUNDERSTORMS.
KBDL TERMINAL...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS. LOWER
CONFIDENCE ON EXACT TIMING OF THUNDERSTORMS.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THURSDAY...HIGH CONFIDENCE FOR VFR AND DRY WEATHER. LOWER
CONFIDENCE THU NIGHT AS LOW RISK OF SHOWERS AND MVFR ACROSS CT/RI
AND SOUTHEAST MA.
FRIDAY...MODERATE CONFIDENCE FOR VFR AND DRY WEATHER. JUST A LOW
RISK OF SHOWERS FRI MORNING ACROSS CT/RI AND SOUTHEAST MA.
SATURDAY AND SUNDAY...MODERATE CONFIDENCE FOR DRY WEATHER AND
VFR. HOWEVER RAIN AND MVFR LIKELY JUST LURKING OFF THE SOUTH
COAST.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY NIGHT/...HIGH CONFIDENCE.
LOW LEVEL JET HAS RESULTED IN NEAR SHORE SMALL CRAFT SOUTHWEST
WIND GUSTS OF 30 KNOTS. HAVE EVEN SEEN A FEW BRIEF GUSTS NEAR 35
KNOTS THIS AFTERNOON...BUT NOT WIDESPREAD ENOUGH TO HOIST A GALE
WARNINGS. SEAS WILL ALSO BUILD TO BETWEEN 3 AND 6 FEET ACROSS THE
OUTER WATERS.
A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS TO 50 KNOTS AND
LARGE HAIL ARE A POSSIBILITY...MAINLY LATE THIS AFTERNOON AND
EARLY EVENING. WHILE A SEVERE STORM OR TWO CAN NOT BE RULED OUT
ACROSS ANY OF OUR NEARSHORE WATERS...HIGHEST RISK WOULD BE IN THE
WATERS ALONG THE NORTHEAST MA COAST.
TONIGHT...COLD FRONT WILL MOVE ACROSS THE WATERS FROM NW TO SE
TONIGHT SWITCHING THE WINDS TO A MORE WESTERLY DIRECTION. COULD
SEE LINGERING 5 FT SEAS ON THE SOUTHERN OUTER WATERS...SCA WILL
CONTINUE.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
UPDATED 330 AM...
WEDNESDAY INTO THURSDAY...HIGH CONFIDENCE FOR TRANQUIL BOATING
WEATHER WITH MODEST WEST WINDS. LOW RISK FOR A FEW SHOWERS THU NIGHT
ACROSS THE SOUTHERN WATERS.
FRIDAY AND SATURDAY...MODERATE CONFIDENCE FOR QUIET WEATHER LATER
FRI INTO SAT. HOWEVER LATER SAT NEED TO WATCH LOW PRES ORGANIZING
OVER THE MID ATLC REGION AND POSSIBLY TRACKING NE TOWARD SOUTHERN
NEW ENGLAND LATE SAT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ230>237-251.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR ANZ250-
254>256.
&&
SYNOPSIS...NOCERA/DUNTEN
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...NOCERA
AVIATION...NOCERA/RLG
MARINE...NOCERA/DUNTEN/RLGHazardous weather outlook, Jun 23, 8:55 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 855 PM EDT TUE JUN 23 2015 MAZ002>016-026-250100- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN MIDDLESEX MA- 855 PM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND WESTERN MASSACHUSETTS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ017>024-RIZ001>008-250100- HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 855 PM EDT TUE JUN 23 2015 ...TORNADO WATCH 345 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... SOUTHEASTERN MASSACHUSETTS...AND RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-250-251-254>256-250100- BOSTON HARBOR- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 855 PM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231>237-250100- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- 855 PM EDT TUE JUN 23 2015 ...TORNADO WATCH 345 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jun 23, 8:01 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
801 PM EDT TUE JUN 23 2015
CTZ002-003-MAZ009-011-240100-
HARTFORD-TOLLAND-EASTERN HAMPDEN-WESTERN HAMPDEN-
801 PM EDT TUE JUN 23 2015
...STRONG THUNDERSTORM IN WESTERN MASSACHUSETTS AND NORTHWEST
CONNECTICUT...
AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS FROM SPRINGFIELD TO NEAR
HARTLAND...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...ENFIELD...WESTFIELD...VERNON...WINDSOR...
AGAWAM...WEST SPRINGFIELD...SOUTH WINDSOR...SIMSBURY...LUDLOW...
BLOOMFIELD...AVON...LONGMEADOW...SUFFIELD...EAST LONGMEADOW...
ELLINGTON...TOLLAND...WILBRAHAM AND WINDSOR LOCKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4218 7250 4191 7222 4177 7299 4180 7301
4181 7295 4184 7294 4185 7295 4188 7295
4190 7291 4197 7289 4197 7303 4204 7301
4204 7305 4207 7306
TIME...MOT...LOC 0000Z 306DEG 21KT 4213 7253 4204 7299
JWD/MANNINGLocal storm report, Jun 23, 8:39 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
839 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND GST E PLUM ISLAND 42.81N 70.81W
06/23/2015 M69 MPH ESSEX MA MESONET
1225 PM TSTM WND DMG NEWBURYPORT 42.81N 70.88W
06/23/2015 ESSEX MA AMATEUR RADIO
WIRES DOWN ON SUNSET DRIVE
0355 PM MARINE TSTM WIND 1 W FIRST ENCOUNTER BEA 41.82N 70.02W
06/23/2015 M42 MPH ANZ231 MA MESONET
0443 PM TSTM WND DMG SOUTHINGTON 41.60N 72.88W
06/23/2015 HARTFORD CT AMATEUR RADIO
TREES AND WIRES DOWN AT RUSSELL ROAD AN RTE 10
0443 PM TSTM WND DMG SOUTHINGTON 41.60N 72.88W
06/23/2015 HARTFORD CT AMATEUR RADIO
LARGE TREES DOWN AND UTILITY POLES DOWN ON RUSSELL ROAD
OFF RTE 10
0503 PM TSTM WND DMG GLASTONBURY 41.71N 72.61W
06/23/2015 HARTFORD CT AMATEUR RADIO
TREE AND WIRES DOWN ON CHESTNUT HILL ROAD AND MASTON
HILL AND CLARK HILL ROAD
0525 PM TSTM WND DMG BLACKSTONE 42.02N 71.54W
06/23/2015 WORCESTER MA AMATEUR RADIO
TREE DOWN ON WIRES ON MILK AND CHESNUT STREETS
0530 PM TSTM WND DMG COVENTRY 41.70N 71.68W
06/23/2015 KENT RI AMATEUR RADIO
BRANCHES AND LIMBS DOWN ON HILL FARM ROAD AND ON TOWN
FARM ROAD.
0530 PM TSTM WND DMG COVENTRY 41.70N 71.68W
06/23/2015 KENT RI AMATEUR RADIO
THREE UTILITY POLES DOWN IN WESTERN PART OF COVENTRY
0535 PM TSTM WND DMG WEST GREENWICH 41.64N 71.69W
06/23/2015 KENT RI AMATEUR RADIO
TREE AND WIRES DOWN
0537 PM TSTM WND DMG FRANKLIN 42.08N 71.40W
06/23/2015 NORFOLK MA AMATEUR RADIO
TREE DOWN ON SUMMER STREET
0539 PM TSTM WND DMG WRENTHAM 42.07N 71.33W
06/23/2015 NORFOLK MA AMATEUR RADIO
TREE DOWN ON FRANKLIN STREET
0539 PM HAIL WRENTHAM 42.07N 71.33W
06/23/2015 M1.00 INCH NORFOLK MA AMATEUR RADIO
NEAR WRENTHAM FIRE DEPARTMENT
0540 PM TSTM WND DMG EAST GREENWICH 41.66N 71.46W
06/23/2015 KENT RI AMATEUR RADIO
TREE AND UTILITY POLE DOWN
0547 PM TSTM WND DMG SCITUATE 41.83N 71.63W
06/23/2015 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ON LANGLAIS DRIVE
0547 PM TSTM WND DMG SCITUATE 41.83N 71.63W
06/23/2015 PROVIDENCE RI AMATEUR RADIO
POLE STRUCK BY LIGHTING ON NORTH ROAD
0550 PM TSTM WND DMG CRANSTON 41.78N 71.44W
06/23/2015 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ON HOME ON BRACKENS STREET
0550 PM TSTM WND DMG NORTH PROVIDENCE 41.85N 71.47W
06/23/2015 PROVIDENCE RI AMATEUR RADIO
SEVERAL TREES AND WIRES DOWN ON HOPE STREET... CENTRAL
AVE... AND SMITHFIELD ROAD.
0550 PM TSTM WND DMG MANSFIELD 42.03N 71.22W
06/23/2015 BRISTOL MA AMATEUR RADIO
LARGE LIMB DOWN ON MADISON AT EAST STREET
0600 PM TSTM WND DMG EASTON 42.02N 71.13W
06/23/2015 BRISTOL MA AMATEUR RADIO
TREE DOWN BLOCKING DAY STREET... WIRES DOWN ON COLUMBUS
AVE
0600 PM MARINE TSTM WIND 3 ENE NORTH KINGSTOWN 41.57N 71.41W
06/23/2015 M40 MPH ANZ236 RI AWOS
QUONSET POINT AIRPORT
0611 PM TSTM WND DMG COLRAIN 42.67N 72.70W
06/23/2015 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON CAR ON CALVIN COOMBS ROAD
0645 PM MARINE TSTM WIND 1 W FIRST ENCOUNTER BEA 41.82N 70.02W
06/23/2015 M40 MPH ANZ231 MA MESONET
0705 PM TSTM WND DMG PHILLIPSTON 42.55N 72.13W
06/23/2015 WORCESTER MA AMATEUR RADIO
TREE AND WIRES DOWN ON WILLIS ROAD
0729 PM TSTM WND DMG RUSSELL 42.19N 72.86W
06/23/2015 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON ROUTE 2
0738 PM TSTM WND DMG WESTFIELD 42.13N 72.75W
06/23/2015 HAMPDEN MA AMATEUR RADIO
TREES AND WIRES DOWN BLOCKING ROOT ROAD
&&
WSSpecial weather statement, Jun 23, 9:14 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
914 PM EDT TUE JUN 23 2015
RIZ008-240200-
BLOCK ISLAND-
914 PM EDT TUE JUN 23 2015
...STRONG THUNDERSTORM IN SOUTHERN WASHINGTON COUNTY...
AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHWEST OF WESTERLY TO NEAR MONTAUK POINT TO AMAGANSETT TO NEAR NEW
SUFFOLK...AND WAS MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THESE STORMS ALONG WITH
FREQUENT LIGHTNING AND HEAVY RAINFALL. STORMS MAY INTENSIFY. SEEK
SHELTER.
LOCATIONS IMPACTED INCLUDE...
BLOCK ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING WAS OCCURRING WITH THESE STORMS. FOR YOUR
SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS SUCH AS
BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30 MINUTES AFTER
THE STORMS END TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4116 7161 4118 7161 4121 7158 4123 7157
4122 7156 4118 7157 4117 7155 4115 7155
4115 7160
TIME...MOT...LOC 0113Z 274DEG 34KT 4124 7184 4115 7181 4103 7190 4099
7215 4097 7249
SIPPRELLSpecial weather statement, Jun 23, 9:16 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
916 PM EDT TUE JUN 23 2015
CTZ004-MAZ017-RIZ001-002-004-240200-
WINDHAM-NORTHERN BRISTOL-SOUTHEAST PROVIDENCE-EASTERN KENT-NORTHWEST
PROVIDENCE-
916 PM EDT TUE JUN 23 2015
...STRONG THUNDERSTORMS HEADING INTO NORTHERN RHODE ISLAND AND
SOUTHEAST MASSACHUSETTS...
AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS FROM NEAR NORTH SMITHFIELD TO NEAR
KILLINGLY...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...WARWICK...CRANSTON...PAWTUCKET...TAUNTON...EAST
PROVIDENCE...WOONSOCKET...CUMBERLAND...NORTH PROVIDENCE...WEST
WARWICK...JOHNSTON...NORTH ATTLEBOROUGH...ATTLEBORO...SMITHFIELD...
LINCOLN...CENTRAL FALLS...NORTON...KILLINGLY...BURRILLVILLE AND
SEEKONK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4179 7196 4201 7160 4190 7105 4177 7131
4178 7132 4175 7136 4179 7137 4179 7138
4176 7139 4174 7138 4171 7144
TIME...MOT...LOC 0115Z 281DEG 31KT 4196 7159 4181 7190
JWDSpecial weather statement, Jun 23, 9:27 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
927 PM EDT TUE JUN 23 2015
MAZ021-022-240230-
SOUTHERN PLYMOUTH-BARNSTABLE-
927 PM EDT TUE JUN 23 2015
...STRONG THUNDERSTORMS SWEEPING BARNSTABLE AND SOUTHEASTERN
PLYMOUTH COUNTIES...
AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BOURNE
TO TISBURY TO NEAR GOSNOLD...AND WAS MOVING EAST AT 65 MPH.
WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. STORMS
MAY INTENSIFY. SEEK SHELTER.
LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...BARNSTABLE...FALMOUTH...BREWSTER...MARION...YARMOUTH...
WAREHAM...SANDWICH...BOURNE...DENNIS...MASHPEE...HARWICH...CHATHAM...
ORLEANS...EASTHAM...WELLFLEET AND HYANNIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4168 6993 4169 6994 4156 7000 4167 7000
4161 7026 4164 7035 4152 7069 4172 7062
4175 7063 4169 7072 4175 7072 4180 7053
4179 7002 4191 7000 4192 7007 4194 6998
4193 6998 4169 6993
TIME...MOT...LOC 0126Z 253DEG 56KT 4170 7063 4149 7063 4141 7085
SIPPRELLLocal storm report, Jun 23, 9:30 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
930 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND GST 4 ESE WINSEGANSETT HEIG 41.58N 70.79W
06/23/2015 M60 MPH ANZ234 MA MESONET
&&
WSThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:01 PM EDT | Special Weather Statement | BOX | Hampden | 59 min |
| Jun 23, 8:42 PM EDT | Special Marine Warning | BOX | 48 min | |
| Jun 23, 9:04 PM EDT | Special Marine Warning | BOX | 56 min | |
| Jun 23, 9:10 PM EDT | Special Marine Warning | BOX | 95 min | |
| Jun 23, 9:27 PM EDT | Special Weather Statement | BOX | Barnstable | 63 min |
| Jun 23, 9:38 PM EDT | Special Marine Warning | BOX | 67 min | |
| Jun 23, 9:53 PM EDT | Special Marine Warning | BOX | 67 min | |
| Jun 23, 10:02 PM EDT | Special Marine Warning | BOX | 43 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.